MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Catalog Number CX*FX25E
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device has been returned to the manufacturing facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, evaluation code 11 is referenced.A review of the device history records and product release decision control sheet of the involved product code/lot # combination was conducted with no relevant findings.A search of the complaint file found no other report with the involved product code/lot# combination.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported damage to the capiox device.Follow up communication reported the following information: a tube broke at the de-airing port on the oxygenator; this was noted while priming the system; the oxygenator was changed out; and there was no patient involvement.
 
Additional Manufacturer Narrative
This report is being submitted as follow up number 1 to provide the returned sample evaluation results.The returned device was evaluated by the manufacturing facility.Visual inspection found that the purge line tube had been bent sharply at the joint of the port.There were no other anomalies on the remainders of the device.The actual sample was filled with saline solution.With the blood outlet port side clamped, air was sent inside of the actual sample from the blood inlet port side for 6 hours.No leak was confirmed.The joint of the purge line tube and the port on the oxygenator was inspected under x-ray fluoroscopy.There were no anomalies noted.There is no evidence that this event was related to a device defect or malfunction.Although the purge line tube of the actual sample was found to have been bent sharply at the joint, the investigation results verified that the actual sample was normal product with no insufficient insertion of the tube to the port or peel-off of the adhesive at its joint to the port.The exact cause of the reported event cannot be definitively determined.The device labeling does address the potential for such an event in the instruction for use (ifu) with the statement such as the following: "do not use if the package or device is damaged (e.G.Cracked) or any of the part caps are off." all available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.

Brand Name
CAPIOX FX OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key6386934
Report Number9681834-2017-00040
Device Sequence Number541390
Product Code DTZ
UDI-Device Identifier04987350701060
UDI-Public04987350701060
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Catalogue NumberCX*FX25E
Device Lot Number160413
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/08/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/08/2017
Supplement Report FDA Received Date03/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1